Levodopa-benserazide Interaction with Enteral Nutrition: A Case Report

  • Foroud Shahbazi Pharmaceutical Sciences Research Center, School of Pharmacy, Kermanshah University of Medical Sciences, Kermanshah, Iran. Department of Clinical Pharmacy, School of Pharmacy, Kermanshah University of Medical Sciences, Kermanshah, Iran.
  • Hasanali Karimpour Department of Clinical Pharmacy, School of Pharmacy, Kermanshah University of Medical Sciences, Kermanshah, Iran.
  • Elham Hosseini Pharmaceutical Sciences Research Center, School of Pharmacy, Kermanshah University of Medical Sciences, Kermanshah, Iran.
Keywords: levodopa, Enteral nutrition, Food-Drug Interactions

Abstract

Levodopa is considered one of the most important medication for parkinson symptoms control, it also first line agent for elderly and patients who symptoms don’t control with other agents. However, it has several drug and nutrition interactions. A few case of levodopa enteral nutrition has been reported. 

References

Camargo SM, Vuille-dit-Bille RN, Mariotta L, Ramadan T, et al. The molecular mechanism of intestinal levodopa absorption and its possible implications for the treatment of Parkinson’s disease. Journal of Pharmacology and Experimental Therapeutics. 2014; 351:114-23.

Marczewska A, De Notaris R, Sieri S, Barichella M, et al. Protein intake in Parkinsonian patients using the EPIC food frequency questionnaire. Movement disorders. 2006; 2:1229-31.

Bove F, Bentivoglio AR, Naranian T, Fasano A. Enteral feeding in Parkinson's patients receiving levodopa/carbidopa intestinal gel. Parkinsonism & related disorders. Parkinsonism Relat Disord. 2017; 42:109-111

Bonnici A, Ruiner CE, St-Laurent L, Hornstein D. An interaction between levodopa and enteral nutrition resulting in neuroleptic malignant-like syndrome and prolonged ICU stay. Ann Pharmacother. 2010; 44(9):1504-7.

Wang L, Xiong N, Huang J, Guo S, et al. Protein-Restricted Diets for Ameliorating Motor Fluctuations in Parkinson's Disease. Frontiers in aging neuroscience. 2017 Jun 28; 9:206.

Published
2018-08-27
How to Cite
1.
Shahbazi F, Karimpour H, Hosseini E. Levodopa-benserazide Interaction with Enteral Nutrition: A Case Report. jpc. 5(3-4):79-0.
Section
Case Report(s)